[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]
#2202: Re: #2175: Taking Larium for Haiti: Seiger adds
From: Karen Seiger <KSeiger@ifes.org>
Two quick comments:
One - There seems to be agreement on respect for the CDC/WHO recommendations. Whether someone chooses to follow them or not is a question of personal preference (and good luck!).
Two - There is so much anecdotal evidence about the adverse effects of Larium - everyone has a story - but not much clinical research on it. I took it for six months in Mozambique until I decided that I'd rather get malaria than live in dispair and have horrible dreams. Doctors who prescribe it but don't take it or see it in the field say these symptoms are psychosomatic (mine did). But I think these symptoms are much too prevalent to write off. There is also no research data that I know of on the effects of Larium (or any of those other drugs for that matter) on women of childbearing age. That's why Deep Woods Off is my best travelling companion.
>>> Robert Corbett <firstname.lastname@example.org> 02/06/00 11:59am >>>
From: Sara Pilling <email@example.com>
Thanks for your comment Leah on Larium. I took it - my doc here in the
states demanded that I choose it over Aralan or Chloroquin - was that
ever a mistake.
I became so depressed - in Haiti - that I had to come home - and I'd
only taken the first pill! I understand that it is still recommended.
And I haven't a clue why.
So, I'm going to stick my neck out - to any and all travelers, if you
receive a recommendation to take Larium - don't. It causes all kinds of
scary things neurologically - from anxiety to nightmares to psychotic
breaks. One teen was removed from Haiti in a straightjacket - he was
that strung out!